MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Model Number 8888345611
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during the commencement of dialysis with the newly inserted catheter, blood was found oozing out from a tiny hole at the blue port.It was stated that the leak was found at the exit site.Saline was the cleaning agent used on the device.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the returned product noted no abnormalities.Pmv performed functional testing which included submerging the catheter into a water bath.The end was clamped, and a syringe was used to inject air to observe leakage.No air bubbles were present.Both extensions were tested with acceptable results.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.A review of the device history record indicates the product was released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during the commencement of dialysis with the newly inserted catheter, the staff noted that there was blood leaking from a tiny hole at the blue lumen 5 minutes after the dialysis was started.It was stated that only around 5-10mls of blood was lost.The lumen were tightened by hand and saline was the cleaning agent used on the device.The blood flow rate at the time of the event was 180ml/hr and the treatment was not completed.The catheter was removed and replaced.There was no patient injury.

Brand Name
MAHURKAR
Common Device Name
CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key7620214
Report Number3009211636-2018-00207
Device Sequence Number1695237
Product Code NIE
UDI-Device Identifier10884521006782
UDI-Public10884521006782
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K020089
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/16/2022
Device Model Number8888345611
Device Catalogue Number8888345611
Device Lot Number1710100092
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2018
Initial Date Received by Manufacturer 06/05/2018
Supplement Date Received by Manufacturer08/22/2018
Initial Report FDA Received Date06/20/2018
Supplement Report FDA Received Date09/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1